Alert archive / California / Freeze Warnings in 2025

Freeze Warning 3, NWS Eureka, CA

March 17, 2025Lake County, Mendocino County, California

NWS Eureka, CA issued this freeze warning at Mar 17, 2025, 2:59 AM PDT for Lake County, Mendocino County, California. It took effect at Mar 18, 2025, 3:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2025, 2:59 AM PDT (09:59 UTC)
In effect from
Mar 18, 2025, 3:00 AM PDT
Expired
Mar 18, 2025, 9:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

Counties Lake County, CA, Mendocino County, CA

The radar

The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 10.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2025-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2025-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

961 
WWUS76 KEKA 170959
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
259 AM PDT Mon Mar 17 2025

CAZ110-111-113>115-172200-
/O.NEW.KEKA.FZ.W.0003.250318T1000Z-250318T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
Including Potter Valley, Legget, Willits, Talmage, Ukiah,
Laytonville, Lakeport, Hidden Valley Lake, Gravelly Valley
Airport, Hopland, Clearlake, Clearlake Park, Finley, Calpella,
Middletown, Covelo, Knobcone Camp, and Redwood Valley
259 AM PDT Mon Mar 17 2025

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY...

* WHAT...Sub-freezing temperatures 25 to 30 expected.

* WHERE...Lake County, Northern Mendocino Interior, and Southeastern 
  Mendocino Interior.

* WHEN...From 3 AM to 9 AM PDT Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ109-112-172200-
/O.NEW.KEKA.FR.Y.0005.250318T1000Z-250318T1600Z/
Mendocino Coast-Southwestern Mendocino Interior-
Including Philo, Boonville, Rockport, Comptche, Fort Bragg, Point
Arena, and Yorkville
259 AM PDT Mon Mar 17 2025

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Mendocino Coast and Southwestern Mendocino Interior.

* WHEN...From 3 AM to 9 AM PDT Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DB
3 follow-up statements
523 
WWUS76 KEKA 172153
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
253 PM PDT Mon Mar 17 2025

CAZ110-111-113>115-181100-
/O.CON.KEKA.FZ.W.0003.250318T1000Z-250318T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
Including Hopland, Knobcone Camp, Middletown, Redwood Valley,
Covelo, Legget, Talmage, Gravelly Valley Airport, Ukiah,
Clearlake Park, Lakeport, Hidden Valley Lake, Calpella, Potter
Valley, Finley, Laytonville, Willits, and Clearlake
253 PM PDT Mon Mar 17 2025

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY...

* WHAT...Sub-freezing temperatures 26 to 31 expected.

* WHERE...Lake County, Northern Mendocino Interior, and Southeastern 
  Mendocino Interior.

* WHEN...From 3 AM to 9 AM PDT Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ101-104-106-181100-
/O.NEW.KEKA.WI.Y.0014.250319T1500Z-250320T0000Z/
Coastal Del Norte-Southwestern Humboldt-Southern Humboldt
Interior-
253 PM PDT Mon Mar 17 2025

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Southern Humboldt, and Del Norte Coast.

* WHEN...From 8 AM to 5 PM PDT Wednesday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ109-112-181100-
/O.CON.KEKA.FR.Y.0005.250318T1000Z-250318T1600Z/
Mendocino Coast-Southwestern Mendocino Interior-
Including Comptche, Philo, Fort Bragg, Yorkville, Rockport, Point
Arena, and Boonville
253 PM PDT Mon Mar 17 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Mendocino Coast and Southwestern Mendocino Interior.

* WHEN...From 3 AM to 9 AM PDT Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JB
628 
WWUS76 KEKA 180920
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
220 AM PDT Tue Mar 18 2025

CAZ110-111-113>115-181600-
/O.CON.KEKA.FZ.W.0003.250318T1000Z-250318T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
Including Knobcone Camp, Laytonville, Ukiah, Redwood Valley,
Hopland, Talmage, Covelo, Gravelly Valley Airport, Clearlake,
Finley, Legget, Middletown, Calpella, Willits, Lakeport,
Clearlake Park, Hidden Valley Lake, and Potter Valley
220 AM PDT Tue Mar 18 2025

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Sub-freezing temperatures 26 to 31 expected.

* WHERE...Lake County, Northern Mendocino Interior, and Southeastern 
  Mendocino Interior.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ102-103-105-181730-
/O.EXB.KEKA.WI.Y.0014.250319T1800Z-250320T0100Z/
Del Norte Interior-Northern Humboldt Coast-Northern Humboldt
Interior-
220 AM PDT Tue Mar 18 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM PDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Northern Humboldt, and Del Norte Interior.

* WHEN...From 11 AM to 6 PM PDT Wednesday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ101-104-106-181730-
/O.EXT.KEKA.WI.Y.0014.250319T1800Z-250320T0100Z/
Coastal Del Norte-Southwestern Humboldt-Southern Humboldt
Interior-
Including Kneeland
220 AM PDT Tue Mar 18 2025

...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 6 PM PDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Southern Humboldt, and Del Norte Coast.

* WHEN...From 11 AM to 6 PM PDT Wednesday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ109-112-181600-
/O.CON.KEKA.FR.Y.0005.250318T1000Z-250318T1600Z/
Mendocino Coast-Southwestern Mendocino Interior-
Including Rockport, Philo, Yorkville, Comptche, Fort Bragg, Point
Arena, and Boonville
220 AM PDT Tue Mar 18 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Mendocino Coast and Southwestern Mendocino Interior.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JMM
915 
WWUS76 KEKA 181541
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
841 AM PDT Tue Mar 18 2025

CAZ110-111-113>115-181645-
/O.EXP.KEKA.FZ.W.0003.000000T0000Z-250318T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
Including Laytonville, Gravelly Valley Airport, Lakeport, Covelo,
Hopland, Talmage, Calpella, Finley, Hidden Valley Lake,
Clearlake, Knobcone Camp, Willits, Legget, Potter Valley, Redwood
Valley, Ukiah, Middletown, and Clearlake Park
841 AM PDT Tue Mar 18 2025

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

$$

CAZ109-112-181645-
/O.EXP.KEKA.FR.Y.0005.000000T0000Z-250318T1600Z/
Mendocino Coast-Southwestern Mendocino Interior-
Including Rockport, Point Arena, Fort Bragg, Comptche, Philo,
Boonville, and Yorkville
841 AM PDT Tue Mar 18 2025

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

$$

CAZ101>106-182345-
/O.CON.KEKA.WI.Y.0014.250319T1800Z-250320T0100Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
Including Kneeland
841 AM PDT Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM PDT 
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Del Norte County, and Humboldt County.

* WHEN...From 11 AM to 6 PM PDT Wednesday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JHW

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Mar 16, 3:07 PM PDT, 11 hours 52 minutes earlier.

Area forecast discussion, Mar 16, 3:07 PM PDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
307 PM PDT Sun Mar 16 2025

.SYNOPSIS...Steadier precipitation followed by showers and
locally brief heavy rain and isolated thunderstorms tonight.
Strong southerly winds will spread south across Mendocino and Lake
counties late this afternoon with the front. Lingering showers
through Monday afternoon/evening, followed by drier conditions on
Tuesday. Another frontal system will bring additional rain,
mountain snow and gusty southerly winds on Wednesday.

&&

.DISCUSSION...IR satellite imagery depicts a frontal boundary
along a moderate atmospheric river progressing southeastward
across the area this afternoon. Doppler radar reflectivity return
moderate to heavy rainfall spreading east and south along the
frontal boundary. Max hourly rain rates reported has been between
0.25 and 0.50 inches, specially over the south-southwest windward
facing terrain. In addition, strong southerly winds continue to be
observed over the coastal headlands and exposed ridges in Del
Norte and Humboldt counties, where gusts from 40 to 55 mph are
being recorded. Winds are still expected to increase for the
Mendocino Coast during the hour or two as the 925-850 jet move
southward and mixing to the surface.

Wind and rain will decrease substantially behind the front bringing
an end to the most impactful weather from this atmospheric river
this evening. However, additional shower activity and possibly
isolated thunder is expected in the wake of the front as the
parent low moves overhead in a colder environment. With snow
levels falling back to around 3000 feet, some higher passes may
have snow accumulations and the potential for chain requirements
through Monday afternoon/evening. HREF probs for 1"/hr is now
suggesting the is a 70-90% for hwy 36, while 30-40% for hwy 299.
6-hourly running means are 1-2 inches of snow, but not sufficient
at this time to warrant an advisory.

High pressure will build on Tuesday providing generally dry
weather for much of the area. Some light showers may linger for
the North Coast and across Del Norte with about a 20-30% chance
for 0.01in. By evening probabilities diminish to less 10% for
0.01in, before southerlies start to ramp up in advance of the next
frontal boundary and a narrow plume of IVT > 250kg/ms arrives on
Wed. Frost and subfreezing minimum temperatures are a concern for
Tue morning, however abundant fog and low clouds in the interior
valleys of Mendo and Lake may counteract the long wave cooling.
NBM probabilities are 90 to 100% for 32F or less. This will need
to be looked at more closely in the next day or so once we get by
the ongoing atmospheric river storm.

Additional frontal systems are forecast for the latter portion
of the week and over the weekend. GEFS and ECMWF ensemble member IVT
forecast indicate means just under 250kg/ms. GEFS has higher
probabilities along 40N and suggest potentially a wetter outcome
than the ECMWF. Perhaps the ECMWF will trend southward and wetter
for NW Cal. Impacts appear to be low from this late week front.
ZVS/DB

&&

.AVIATION...Impactful aviation hazards continued today as another
frontal boundary advanced across the region. The main flight
hazard overnight/today has been LLWS in excess of 62 knots, the
result of a strong low level jet out ahead of the frontal system.
A tight pressure gradient...especially along the far North
Coast...made for strong gusty surface winds. The recorded peak
gust at CEC was 58 knots earlier this morning. Periods of
moderate-heavy precipitation occasionally rendered widespread
conditions down from MVFR to IFR...particularly along the Del
Norte and Humbodlt Coasts. Initial frontal passage: intense
showers with a distinct wind shift and simultaneous revved-up
gusts happened in the early afternoon; ACV, CEC and EKA
experienced such an occurrence about 1:40-1:45 PM. LLWS will relax
in the early evening and surface winds will taper somewhat but
still remain strong in the evening. By late this evening,
instability aloft will be the catalyst for possible thunderstorms
and small hail around the coast including CEC and ACV airports.
/TA

&&

.MARINE....MARINE...Strong Gale forces gusts are being observed
in the inner waters currently. These gales are forecast to
diminish to breezy/ near gale strength this afternoon as the
frontal systems moves away form our area causing the pressure
gradient to level out over the coastal waters. Winds are
forecasted to switch to northerlies tonight through early tomorrow
morning. These northerlies are expected through Tuesday before
another frontal system arriving to the PacNW causes a return to
possible near gale/gale force gusts Wednesday morning. NBM Model
data is suggesting between a 40-50% probability of +40mph (34kt)
gusts in the northern waters Wednesday from 8AM-5PM. More
information on this next system will come in the next day or so as
Hi Res model guidance becomes available. Waves will continue to
remain chaotic through the rest of the day into early next week
due to steep wind waves interacting with a westerly long period
swell. Conditions are expected to be hazardous for smaller crafts
for the rest of this afternoon through Monday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Flood Watch until 11 PM PDT this evening for CAZ101>106.

     High Wind Warning until 4 PM PDT this afternoon for CAZ101-
     102.

     Wind Advisory until 5 PM PDT this afternoon for CAZ103>106-
     108>112.

     Winter Storm Warning until 11 PM PDT this evening for
     CAZ107.

     Wind Advisory until 8 PM PDT this evening for CAZ113>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Gale Warning until 9 PM PDT this evening for PZZ450-455-470-
     475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Special weather statement, Mar 16, 11:49 PM PDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Eureka CA
1149 PM PDT Sun Mar 16 2025

CAZ103>106-170715-
Southwestern Humboldt CA-Northern Humboldt Coast CA-Northern
Humboldt Interior CA-Southern Humboldt Interior CA-
1149 PM PDT Sun Mar 16 2025

...A LINE OF SHOWERS WILL IMPACT SOUTHWESTERN HUMBOLDT COUNTY UNTIL
1215 AM PDT...

At 1149 PM PDT, Doppler radar was tracking a line of showers
extending from 13 miles northwest of Eureka to 26 miles west of
Petrolia, or extending from 13 miles northwest of Eureka to 35 miles
west of Honeydew, moving northeast at 15 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Eureka, Arcata, Fortuna, Rio Dell, Carlotta, Scotia,
  McKinleyville, Petrolia, Westhaven-Moonstone, Ferndale, Blue Lake,
  Rohnerville, Fernbridge, Hydesville, Loleta, Pine Hills, Humboldt
  Hill, Cutten, Bayview and Freshwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4051 12439 4076 12424 4070 12427 4069 12422
      4080 12418 4083 12408 4085 12408 4087 12415
      4086 12415 4076 12422 4076 12423 4093 12414
      4105 12413 4107 12380 4029 12410 4015 12420
      4026 12436 4044 12441
TIME...MOT...LOC 0648Z 235DEG 14KT 4093 12434 4058 12454 4029 12478

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

DB
Special weather statement, Mar 17, 12:20 AM PDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Eureka CA
1220 AM PDT Mon Mar 17 2025

CAZ103-104-106-170745-
Southwestern Humboldt CA-Northern Humboldt Coast CA-Southern
Humboldt Interior CA-
1220 AM PDT Mon Mar 17 2025

...A LINE OF SHOWERS WILL IMPACT WEST CENTRAL HUMBOLDT COUNTY UNTIL
1245 AM PDT...

At 1220 AM PDT, Doppler radar was tracking a line of showers
extending from near McKinleyville to 23 miles west of Petrolia, or
extending from near Arcata to 31 miles west of Honeydew, moving east
at 10 mph.

HAZARD...Pea size hail and brief heavy rain.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Eureka, Arcata, Fortuna, McKinleyville, Westhaven-Moonstone,
  Ferndale, Blue Lake, Pine Hills, Cutten, Humboldt Hill, Bayview,
  Myrtletown, Freshwater, Samoa, Fernbridge, Loleta, Arcata Arpt and
  Capetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4044 12441 4068 12429 4076 12424 4070 12427
      4069 12422 4080 12418 4083 12408 4085 12408
      4087 12415 4086 12415 4076 12422 4076 12423
      4102 12411 4089 12394 4083 12392 4087 12391
      4085 12388 4039 12437
TIME...MOT...LOC 0719Z 324DEG 9KT 4091 12411 4073 12427 4025 12471

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

DB
Special weather statement, Mar 17, 1:14 AM PDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Eureka CA
114 AM PDT Mon Mar 17 2025

CAZ103-105-106-170845-
Northern Humboldt Coast CA-Northern Humboldt Interior CA-Southern
Humboldt Interior CA-
114 AM PDT Mon Mar 17 2025

...A SHOWER WILL IMPACT CENTRAL HUMBOLDT COUNTY UNTIL 145 AM PDT...

At 114 AM PDT, Doppler radar was tracking a shower over Eureka,
moving northeast at 25 mph.

HAZARD...Pea size hail and brief heavy rain.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Eureka, Arcata, McKinleyville, Blue Lake, Freshwater, Kneeland,
  Myrtletown, Fieldbrook, Cutten, Samoa, Pine Hills, Bayview,
  Fairhaven and Humboldt Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4074 12422 4075 12420 4077 12420 4076 12419
      4080 12418 4081 12412 4083 12409 4085 12408
      4085 12409 4086 12414 4087 12415 4086 12415
      4078 12420 4077 12423 4089 12415 4102 12399
      4084 12379 4065 12412
TIME...MOT...LOC 0814Z 228DEG 22KT 4075 12415

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

DB
Local storm report, Mar 17, 1:47 AM PDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
147 AM PDT Mon Mar 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     Non-Tstm Wnd Dmg 1 NW Leggett            39.89N 123.74W
03/17/2025                   Mendocino          CA   Law Enforcement

            Tree down across roadway.

&&

JMM

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 6:41 PM PDTSpecial Marine WarningEKA34 min
Mar 16, 7:34 PM PDTSpecial Weather StatementEKADel Norte26 min
Mar 16, 7:49 PM PDTSpecial Marine WarningEKA26 min
Mar 16, 7:58 PM PDTSpecial Weather StatementEKADel Norte32 min
Mar 16, 9:01 PM PDTSmall Craft AdvisoryEKA25 hr
Mar 16, 11:49 PM PDTSpecial Weather StatementEKAHumboldt26 min
Mar 17, 12:20 AM PDTSpecial Weather StatementEKAHumboldt25 min
Mar 17, 1:14 AM PDTSpecial Weather StatementEKAHumboldt31 min
Mar 17, 2:59 AM PDTFrost AdvisoryEKAMendocino30 hr
Mar 17, 10:33 AM PDTSpecial Weather StatementEKAHumboldt27 min
Mar 17, 10:36 AM PDTSpecial Weather StatementEKAHumboldt24 min
Mar 17, 1:37 PM PDTWinter Weather AdvisoryEKA59 hr
Mar 17, 2:32 PM PDTGale WatchEKA12 hr
Mar 17, 2:32 PM PDTGale WarningEKA6 hr
Mar 17, 2:32 PM PDTSmall Craft AdvisoryEKA12 hr
Mar 17, 2:53 PM PDTWind AdvisoryEKADel Norte, Humboldt51 hr

Nearby

Freeze Warnings in California, 2025Every freeze warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.